| Model Number |
8881023 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
06/07/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received from healthcare provider via clinical study regarding a patient with clinical id: (b)(6).It was reported that during procedure; during cage placement at l5-s1 (medtronic artic titanium cage 10mmx233) the cage migrated too far anteriorly and it was not able to be pulled back.This cage was left anteriorly as it could not be retrieved from the posterior aspect.Then a medtronic elevated expandable cage (10mmx23mm) was placed at l5-s1.Assignment: 4.2mg of rhbmp-2 randomization date: (b)(6) 2021 number of levels to be treated: 2 levels pregnant since last visit 6_weeks: has the subject become pregnant since last visit: na date of visit: (b)(6) 2021 pregnant since last visit 3_months: has the subject become pregnant since last visit: na date of visit: (b)(6) 2021 onset date (b)(6) 2021 site seriousness assessment: uade : n site related assessment: not related to devices or procedure.Sponsor assessment: usade/uade assessment: no could dd have led to sade?: na sponsor assessed as casually related to interbody device, surgical procedure and not related to infuse kit, mgs kit, multiaxial screws, rods, set screws.There was no patient symptom reported.There were no further complications reported regarding the event.Updated information received on 09-nov-2021: additional surgery: procedure date: (b)(6) 2021 describe the additional surgical procedure: wound exploration surgery-wound revision, irrigation, debridement and closure of wound.Index surgery was (b)(6) 2021.Patient was discharged to home on (b)(6) 2021.Levels involved in additional surgical procedure: non-target/non-lumbar level specify the relatedness of the additional surgical procedure to surgical construct and/or the study procedure: related plf grafting material related to surgical construct and/or surgical procedure: possible posterior fixation, related to surgical construct and/or surgical procedure: unlikely interbody fusion ,related to surgical construct and/or surgical procedure: unlikely, surgical procedure related to surgical construct and/or surgical procedure: possible.
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Updated information received: site seriousness assessment: disability - yes site related assessment: there is causal relationship to interbody fusion device, surgical procedure and related to surgical construct and/or study procedure.Adverse event info: if onset is date of initial treatment procedure, specify time frame: during procedure irb reportable: no outcome status: permanent disability or condition.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider via clinical study regarding a patient with clinical id: (b)(6).It was reported that during procedure; during cage placement at l5-s1 (medtronic artic titanium cage 10mmx233) the cage migrated too far anteriorly and it was not able to be pulled back.This cage was left anteriorly as it could not be retrieved from the posterior aspect.Then a medtronic elevated expandable cage (10mmx23mm) was placed at l5-s1.Assignment: 4.2mg of rhbmp-2 randomization date: (b)(6)2021 number of levels to be treated: 2 levels pregnant since last visit 6_weeks: has the subject become pregnant since last visit: na date of visit: (b)(6)2021 pregnant since last visit 3_months: has the subject become pregnant since last visit: na date of visit: (b)(6)2021 onset date 2021-06-07 site seriousness assessment: uade : n site related assessment: not related to devices or procedure.Sponsor assessment: usade/uade assessment: no could dd have led to sade? na sponsor assessed as casually related to interbody device, surgical procedure and not related to infuse kit, mgs kit, multiaxial screws, rods, set screws.There was no patient symptom reported.There were no further complications reported regarding the event.Additional surgery: procedure date: (b)(6)2021 describe the additional surgical procedure: wound exploration surgery-wound revision, irrigation, debridement and closure of wound.Index surgery was (b)(6)2021.Patient was discharged to home on (b)(6)2021.Levels involved in additional surgical procedure: non-target/non-lumbar level specify the relatedness of the additional surgical procedure to surgical construct and/or the study procedure: related plf grafting material related to surgical construct and/or surgical procedure: possible posterior fixation related to surgical construct and/or surgical procedure: unlikely interbody fusion related to surgical construct and/or surgical procedure: unlikely surgical procedure related to surgical construct and/or surgical procedure: possible during procedure: during cage placement at l5-s1 (medtronic artic titanium cage 10mmx233) the cage migrated too far anteriorly, and it was not able to be pulled back.This cage was left anteriorly as it could not be retrieved from the posterior aspect.Then a medtronic elevated expandable cage (10mmx23mm) was placed at l5-s1.Patient ethnicity: not hispanic or latino patient race: white patient details: randomization assignment: 4.2mg of rhbmp-2 randomization date: 2021-06-01 number of levels to be treated: 2 levels pregnant since last visit 6_weeks: has the subject become pregnant since last visit: (b)(6) date of visit: (b)(6)2021 pregnant since last visit 3_months: has the subject become pregnant since last visit: (b)(6) date of visit: (b)(6)2021 pregnant since last visit 6_months: has the subject become pregnant since last visit: (b)(6) date of visit: (b)(6)2022 pregnant since last visit 12_months: has the subject become pregnant since last visit: (b)(6) date of visit: (b)(6)2022 pregnant since study surgery unscheduled 1: has the subject become pregnant since the study surgery: (b)(6) date of visit: (b)(6)2022 sponsor assessment: usade/uade assessment: no site seriousness assessment: disability - yes site related assessment: there is causal relationship to interbody fusion device, surgical procedure and related to surgical construct and/or study procedure.Adverse event info: if onset is date of initial treatment procedure, specify time frame: during procedure irb reportable: no outcome status: permanent disability or condition.Pregnant since study surgery unscheduled 1: has the subject become pregnant since the study surgery: na date of visit: (b)(6)2023 sponsor assessment: usade/uade assessment - no sponsor assessment (oc muo): this event is related to surgery, interbody fusion device and not related to plf grafting material, posterior fixation system.
Additional Manufacturer Narrative
B5 has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Updated information received: sponsor assessment (oc muo): cec assessed as this event is related to surgery, interbody fusion device and not related to plf grafting material, posterior fixation system.
Additional Manufacturer Narrative
Event or Problem Description
Updated information received that additional surgery: procedure date: (b)(6) 2021.
Event or Problem Description
Updated information received that outcome status: pending action type: diagnostic action subtype: l-spine xrays-1 action result: abnormal action date: (b)(6) 2025 action info: diagnostic tests performed: dislocated disc spacer at left anterior aspect of l5 unchanged compared to previous images.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.